MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN TIBIAL COMPONENT STEM EXTENSION; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN TIBIAL COMPONENT STEM EXTENSION; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Failure of Implant (1924); Nerve Damage (1979); Pain (1994); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Nexgen stem extension item # 00598801016, lot # 62548446.Tm femoral diaphyseal cone item # 00545001930, lot # 61854553.Nexgen constrained condylar (lcck) femoral component option item # 00599401691, lot # 62647371.Nexgen stem extension item # 00598801022, lot # 37214677.Nexgen articular surface item # 00599404014, lot # 62686510.Nexgen lcck tm tibial cone item # 00544705631, lot # 62319588.Palacos bone cement item # 00-1112-140-01, lot # 77274365.H3: customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision procedure ten years post implantation due to pain, femoral component loosening, corrosion of implant, metal related pathology and reported loss of sensation in foot.Operative report noted that there was gross metallosis and corrosion on the tibial base plate.Report also noted metal debris within the articular space.The femoral component was grossly loose.All components were explanted, debrided joint of metallosis tissue/synovectomy.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b4, b5, b7, d2, g1, g2, g3, g6, h1, h2, h10.G2: maude report # mw5163961.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates the patient reported pain, instability, swelling, and drainage in their left knee, along with steroid injections.An mri confirmed aseptic loosening and nerve damage causing loss of sensation in half of the left foot due to knee failure and metallosis.A revision surgery addressed aseptic loosening, mechanical failure, and gross metallosis with corrosion at the implant interface and metal debris.All components were revised, the joint was debrided of metallosis tissue, a synovectomy was performed, and new components were implanted following an osteotomy.Soft tissue samples were negative for acute inflammation.The closure involved a pico wound vac and jp drain.The mri report indicates increased activity surrounding the left knee, particularly around the tibial and femoral components of a revised knee arthroplasty, suggesting complications with the revision.Additionally, there is intense uptake surrounding both the glenoid and humeral components of the right shoulder arthroplasty.The lower lumbar spine shows typical degenerative changes, and the soft tissue contours, kidneys, and urinary bladder appear unremarkable.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN TIBIAL COMPONENT STEM EXTENSION
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21149196
Report Number0001822565-2025-00117
Device Sequence Number18421461
Product Code JWH
UDI-Device Identifier00889024220577
UDI-Public(01)00889024220577(17)240430(10)62672916
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number00598800600
Device Lot Number62672916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer01/14/2025
05/21/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/04/2025
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight99 KG
Patient RaceWhite